Drought, Marengo
- When
- July 11, 7:00 AM CST to July 31, 11:59 PM CST
- Where
- Marengo forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 32.248, -87.789 (the zone’s center; the record gives no point)
An extended period of low rainfall lead to the development of severe drought (D2) conditions across the southern portion of Central Alabama through much of the month of July. By the end of the month, the drought reached the extreme (D3) category in areas along and south of US Route 80.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
An extended period of low rainfall lead to the development of severe drought (D2) conditions across the southern portion of Central Alabama through much of the month of July. By the end of the month, the drought reached the extreme (D3) category in areas along and south of US Route 80. Agricultural and hydrologic impacts were both felt.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 11, 5:27 AM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED TYPO... NATIONAL WEATHER SERVICE BIRMINGHAM AL 627 AM CDT TUE JUL 11 2006 .UPDATE...UPDATED FOR AVIATION DISCUSSION FOR 12Z TAFS. && .SHORT TERM...TODAY THROUGH FRIDAY NIGHT. RIDGE OF HIGH PRESSURE REMAINS IN PLACE ACROSS CENTRAL ALABAMA. AS A RESULT...A SOUTHERLY FLOW CONTINUES TO SLOWLY PUMP IN GULF MOISTURE INTO THE AREA. DEWPOINTS WILL BE IN THE 70S INSTEAD OF THE 60S WHICH WILL MAKE THE AIR FEEL VERY MUGGY. THERE WILL BE NO RELIEF IN TEMPERATURES AS THEY RISE INTO THE 90 TO 95 RANGE. HOT AND MUGGY DAYS ARE DEFINITELY AHEAD. AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH FRIDAY. COVERAGE WILL BE MOSTLY ISOLATED OR BETTER KNOWN AS THE HIT AND MISS KIND. ON A SIDE NOTE...MODELS ARE DEVELOPING A TROPICAL DISTURBANCE BY THE END OF THE WEEK. GFS AND WRF HAVE VERY DIFFERENT SOLUTIONS WITH THE WRF DEVELOPING A FULL FLEDGE TROPICAL SYSTEM. NHC IS DISCARDING THE WRF SOLUTION AND SO WILL I. THE GFS JUST BRINGS IN A SLOTH OF MOISTURE INTO THE GULF BUT NOTHING ORGANIZED. WELL SEE HOW THINGS PROGRESS THROUGH THE WEEK. 10/ARM .LONG TERM...SATURDAY THROUGH TUESDAY. HIGH PRESSURE WILL WEAKEN AT THE START OF THE PERIOD AS A TROUGH MOVES ACROSS THE GREAT LAKES AND EASTERN CANADA. THIS WILL RESULT IN A TYPICAL SUMMERTIME PATTERN FOR CENTRAL ALABAMA. AFTERNOON HIGHS WILL BE IN THE MIDDLE 90S AND OVERNIGHT LOWS WILL IN THE 69 TO 74 DEGREE RANGE. EXPECT A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY. THE GFS GUIDANCE TRIES TO GET BACK TO CLIMATOLOGY SO WILL STICK CLOSER TO THE HIGH END ENSEMBLE MOS NUMBERS FOR TEMPERATURES. TOOK A QUICK LOOK AT THE 18Z DGEX FROM YESTERDAY AND NOT REALLY SURE WHERE IT IS GETTING THE SYSTEM OFF OF THE GEORGIA/CAROLINA COAST AT THE START OF THE PERIOD AND THEN MOVES IT INLAND SOUTH CAROLINA ON SUNDAY. NO OTHER LONG RANGE MODELS PICK UP ON THAT SO HAVE DISREGARDED THE DGEX. THE OTHER MODELS AGREE QUITE WELL IN THE LARGE SCALE FEATURES AND TIMING. 80 && .AVIATION...DISCUSSION FOR 12 TAFS. 5 TO 6 SM BR/HZ WILL CLEAR AT EET...ANB AND TCL BY 15Z LEAVING VRF CONDITIONS FOR ALL TAF SITES. A FEW TO SCT 5K DECK EXPECTED AFTER 15Z TODAY. THERE MAY BE SOME VCSH OR VCTS AT ANB DURING MAX HEATING TIME...APROX 22-01Z BUT CONFIDENCE IS NOT GREAT ENOUGH TO INCLUDE. WINDS WILL GO CALM ONCE AGAIN BY 02Z. EXPECT VFR WITH 5SM BR AT ANB AND TCL AFTER 06 OR 07Z. 80 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 10/80/80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 AM CDT TUE JUL 11 2006 ALZ011>015-017>050-121130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 645 AM CDT TUE JUL 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...LOW. MONTGOMERY...NONE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. 80
The national radar mosaic for the moment the first event began.
10 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522882, 5522883, 5522884, 5522885, 5522886, 5522887, 5522888, 5522889, 5522890, 5522891.